Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 70, NWS Albany, NY

July 23, 2012Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2012, 5:41 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 5:41 PM EDT (21:41 UTC)
Expired
Jul 23, 2012, 6:28 PM EDT
In force
47 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:00 PM EDTHAIL 1.752 Ese Inlet, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS51 KALY 232141
SVRALY
NYC041-043-232245-
/O.NEW.KALY.SV.W.0070.120723T2141Z-120723T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
541 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 645 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NICKS LAKE CAMPGROUND...OR 6 MILES SOUTHEAST OF OLD FORGE...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   LIMEKILN LAKE CAMPGROUND BY 550 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4381 7445 4353 7439 4356 7500 4371 7502
TIME...MOT...LOC 2141Z 267DEG 18KT 4364 7487

$$

JPV
2 follow-up statements
350 
WWUS51 KALY 232217
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT MON JUL 23 2012

NYC043-232227-
/O.CAN.KALY.SV.W.0070.000000T0000Z-120723T2245Z/
HERKIMER NY-
617 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HERKIMER COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LEVELS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4360 7468 4377 7467 4381 7445 4363 7441
TIME...MOT...LOC 2217Z 265DEG 18KT 4374 7450

$$

NYC041-232245-
/O.CON.KALY.SV.W.0070.000000T0000Z-120723T2245Z/
HAMILTON NY-
617 PM EDT MON JUL 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL HAMILTON COUNTY...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KAMP KILL KARE...OR 12 MILES NORTHWEST OF SPECULATOR...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL HAMILTON COUNTY AT 630 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4360 7468 4377 7467 4381 7445 4363 7441
TIME...MOT...LOC 2217Z 265DEG 18KT 4374 7450

$$

JPV
478 
WWUS51 KALY 232228
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT MON JUL 23 2012

NYC041-232237-
/O.CAN.KALY.SV.W.0070.000000T0000Z-120723T2245Z/
HAMILTON NY-
628 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE WEAKENED AND MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4360 7468 4377 7467 4381 7445 4363 7441
TIME...MOT...LOC 2227Z 265DEG 18KT 4374 7443

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:12 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 23, 4:12 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT MON JUL 23 2012

.SYNOPSIS...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE THUNDERSTORMS STILL DEVELOPING WITHIN A BROAD CONVERGENCE
AREA WITHIN A PRE FRONTAL TROUGH...WHICH IS BASICALLY THE OLD
FOOTPRINT IN THE ATMOSPHERE FROM THE CONVECTION THIS MORNING. LOW
LEVEL THERMAL RIDGE ALSO ASSOCIATED WITH THE BROAD PRE FRONTAL
TROUGH IN CENTRAL NY WHERE TEMPERATURES HAVE CLIMBED QUITE A BIT
MORE THAN THEY HAVE CLIMBED OVER EASTERN AND SOUTHERN NY AND
WESTERN NEW ENGLAND. 16Z KALB SOUNDING QUITE UNSTABLE BUT LIMITED
DEEP SHEAR. CONVECTION EXPANDING AND STRENGTHENING JUST OVER THE
CANADIAN BORDER AND THAT CONVECTION SHOULD BUILD INTO OUR REGION
THROUGH THE EVENING WITH AN ADDITIONAL THREAT OF SCATTERED SEVERE
WEATHER...ESPECIALLY WITH THE EXPECTED STEEPENING OF MIDLEVEL
LAPSE RATES AND STRENGTHENING OF THE LOW LEVEL JET OVER OUR
REGION.

THE LOW LEVEL DEW POINT BOUNDARY AND ADVANCING BOUNDARY LAYER
THERMAL GRADIENT IS TIMED TO CROSS OUR REGION LATER TONIGHT AND
THROUGH TOMORROW MORNING...AGAIN...CONVECTION IN CANADA IS ALONG
THESE FEATURES...ENHANCED ALSO BY THE LEFT EXIT REGION OF AN UPPER
JET SEGMENT. SINCE IT IS TIMED TO TRACK THROUGH OUR REGION
OVERNIGHT AND TOMORROW MORNING...INSTABILITY SHOULD DIMINISH...BUT
THE FORCING AND UPPER DYNAMICS COULD SUSTAIN THE STRONG TO SEVERE
NATURE TO THE STORMS. LOWS TONIGHT SHOULD BE IN THE 60S TO AROUND
70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SOME LINGERING ISOLATED SHOWER AND THUNDERSTORM ACTIVITY COULD
OCCUR OVER SOUTHERN AND EASTERN AREAS TOMORROW...THEN COLD
ADVECTION SHOULD SPREAD SOUTH AND EAST ACROSS THE REGION THROUGH
THE DAY. WINDS SHOULD GET QUITE BREEZY...SO WITH INCREASING SUN
THROUGH THE DAY AND GOOD MIXING...HIGHS TUESDAY SHOULD BE IN THE
80S MANY AREAS...SOME 70S SOUTHERN ADIRONDACKS.

THERE SHOULD BE A DRY PERIOD TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT...WITH LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT IN THE 50S TO
AROUND 60...EXCEPT FOR THE SOUTHERN ADIRONDACKS THAT SHOULD BE
COOLER. HIGHS WEDNESDAY SHOULD BE IN THE UPPER 70S TO LOWER
80S...WITH SOME LOWER TO MID 70S IN THE SOUTHERN ADIRONDACKS.

BY THURSDAY...THERE ARE MIXED SIGNALS IN THE GUIDANCE AND
ENSEMBLES REGARDING A STRONG SURGE OF WARM ADVECTION. THERE IS A
DECENT CONSENSUS THAT A QUICK MOVING UPPER IMPULSE...LOW LEVEL JET
SEGMENT AND BOUNDARY LAYER THERMAL GRADIENT SHOULD TRACK EAST
THROUGH OUR REGION. THE QUESTIONS ARE ABOUT THE TIMING AND
TRACK...AS SOME SOUTHERN AREAS COULD GET QUITE UNSTABLE WITH THE
THREAT FOR STRONG CONVECTION...WHILE NORTHERN AREAS COULD JUST SEE
RAIN OR SHOWERY WEATHER WITHIN A REGION OF STABILITY. UNTIL THE
DETAILS GET CLEARER...INDICATING MIXED CLOUDS AND SUN WITH
SCATTERED SHOWERS AND THUNDERSTORMS...INCREASING IN COVERAGE
THROUGH THE AFTERNOON. HIGHS THURSDAY IN THE UPPER 70S TO LOWER
80S...LOWER TO MID 70S SOUTHERN ADIRONDACKS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING
UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO
BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE
PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS
GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL
EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE
AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A
FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA
OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR
FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL
HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME.

MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY
NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE
THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT
LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT
IMPOSSIBLE...SO WILL BROAD BRUSH CHANCE POPS THROUGH THE WEEKEND.
TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF
CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME
BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA
POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED
BOUNDARIES.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A WARM AND HUMID AIR MASS EXISTS ACROSS THE REGION THIS AFTERNOON
INTO THE EVENING. A WEAK TROUGH OF LOW PRESSURE MOVING EASTWARD FROM
CENTRAL NY WILL TRIGGER SOME ISOLATED TO SCATTERED T-STORMS OVER
EAST CENTRAL NY AND WESTERN NEW ENGLAND FROM MID AFTERNOON INTO
EARLY EVENING. COVERAGE LOOKS TO BE CELLULAR WITH THIS INITIAL
CONVECTION SO WILL ONLY MENTION VCSH AT TERMINALS DUE TO COVERAGE
LIMITATIONS...EXCEPT FOR AT KALB WHERE STORMS ARE ALREADY MORE
NUMEROUS. WILL HANDLE ANY OTHER CONVECTION THAT AFFECTS TAF SITES
WITH AMENDMENTS SHOULD THEY DEVELOP.

LATE THIS EVENING INTO THE OVERNIGHT HOURS THERE IS THE POTENTIAL
FOR ADDITIONAL AND POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG
DISTURBANCE AND COLD FRONT APPROACH FROM SOUTHEAST CANADA AND THE
GREAT LAKES. WILL MENTION PROB30 FOR TSRA AT ALL TERMINALS BEGINNING
BETWEEN 03Z-04Z. THERE COULD BE MVFR/IFR CONDITIONS AND GUSTY WINDS
WITH ANY T-STORMS EITHER THIS AFTERNOON OR TONIGHT.

THE COLD FRONT WILL PUSH THROUGH BY AROUND 12Z-13Z TUESDAY...WITH
WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO THE
NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT WITH
HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING.

OUTLOOK...
TUE...MAINLY VFR. CHC MORNING SHRA/TSRA.
TUE NGT-WED NGT...VFR. NO SIG WX.
THU-SAT...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

RH VALUES TONIGHT AND TOMORROW NIGHT LOOK TO BE IN THE 75 PERCENT
TO 100 PERCENT RANGE. MINIMUM RH VALUES TOMORROW SHOULD BE 45 TO
55 PERCENT AND WEDNESDAY SHOULD BE 35 TO 45 PERCENT.

WINDS TONIGHT SHOULD BE SOUTH AT 15 MPH OR LESS. TUESDAY LOOKS
LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20
MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER
ELEVATIONS. NORTHWEST WINDS SHOULD DIMINISH TO 15 MPH OR LESS
TOMORROW NIGHT...AND INCREASE TO AROUND 15 MPH WEDNESDAY.

&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK.

MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS A COLD FRONT
TRACKS THROUGH THE REGION BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL
BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER
BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN
INCH THROUGH TONIGHT...HIGHEST IN OUR NORTHWESTERN AREAS.
VERY LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE 2 TO 3 INCHES.
THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER
RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR.

HEAVY DOWNPOURS THROUGH TONIGHT...COULD BRING SOME PONDING TO
PLACES OF POOR DRAINAGE.

AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN
ISOLATED BASIS THEN DRY ON WEDNESDAY.

AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR
THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH
AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A
POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY
TUNED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:23 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUL 23 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
423 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH
AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS...
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

In the hours before

Local storm report, Jul 23, 5:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     NEW BALTIMORE           42.45N  73.79W
07/23/2012                   GREENE             NY   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

EVENT NUMBER ALY1200133

LFM
Local storm report, Jul 23, 5:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND DMG     GREENVILLE              42.39N  74.00W
07/23/2012                   GREENE             NY   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

EVENT NUMBER ALY1200134

LFM
Local storm report, Jul 23, 5:05 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     ATHENS                  42.27N  73.81W
07/23/2012                   GREENE             NY   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

EVENT NUMBER ALY1200135

LFM
Special weather statement, Jul 23, 5:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 PM EDT MON JUL 23 2012

NYZ032-033-232200-
HAMILTON NY-NORTHERN HERKIMER NY-
528 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR ABOUT OVER OLD FORGE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ALGER ISLAND PUBLIC CAMPGROUND BY 540 PM EDT
LIMEKILN LAKE CAMPGROUND...INLET AND 6 MILES SOUTH OF EAGLE BAY BY
550 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4380 7473 4355 7459 4349 7509 4371 7511
TIME...MOT...LOC 2128Z 255DEG 22KT 4365 7495

JPV
Special weather statement, Jul 23, 5:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT MON JUL 23 2012

VTZ015-232200-
EASTERN WINDHAM VT-
535 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
WESTMINSTER...OR ABOUT 6 MILES SOUTHWEST OF BELLOWS FALLS...AND
MOVING NORTHEAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
WESTMINSTER AND BELLOWS FALLS BY 600 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4300 7244 4298 7246 4297 7247
      4297 7249 4309 7257 4317 7245 4312 7243
      4308 7243
TIME...MOT...LOC 2136Z 232DEG 3KT 4306 7250

JPV
Special weather statement, Jul 23, 5:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
537 PM EDT MON JUL 23 2012

NYZ042-232200-
NORTHERN WARREN NY-
537 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  NORTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SCAROON
MANOR PUBLIC CAMPGROUND...OR ABOUT 18 MILES NORTH OF WARRENSBURG...
AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRAPHITE BY 600 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4371 7351 4372 7386 4377 7386 4380 7353
TIME...MOT...LOC 2137Z 274DEG 16KT 4377 7375

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:08 PM EDTSpecial Weather StatementALYOtsego52 min
Jul 23, 1:43 PM EDTSpecial Weather StatementALYOtsego47 min
Jul 23, 1:47 PM EDTSevere Thunderstorm WarningALYHerkimer33 min
Jul 23, 1:50 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery55 min
Jul 23, 1:57 PM EDTSpecial Weather StatementALYFulton48 min
Jul 23, 2:05 PM EDTSpecial Weather StatementALYAlbany40 min
Jul 23, 2:18 PM EDTSpecial Weather StatementALYAlbany42 min
Jul 23, 2:24 PM EDTSpecial Weather StatementALYSchenectady51 min
Jul 23, 2:29 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer61 min
Jul 23, 2:39 PM EDTSpecial Weather StatementALYMontgomery36 min
Jul 23, 3:16 PM EDTSpecial Weather StatementALYWarren44 min
Jul 23, 3:23 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Jul 23, 3:27 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie63 min
Jul 23, 3:30 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Jul 23, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer55 min
Jul 23, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jul 23, 5:28 PM EDTSpecial Weather StatementALYHerkimer32 min
Jul 23, 5:37 PM EDTSpecial Weather StatementALYWarren23 min
Jul 23, 5:56 PM EDTSevere Thunderstorm WarningALYWarren, Washington64 min
Jul 23, 6:28 PM EDTSpecial Weather StatementALYHamilton32 min
Jul 23, 6:55 PM EDTSpecial Weather StatementALYMontgomery35 min
Jul 23, 7:01 PM EDTSpecial Weather StatementALYWarren29 min
Jul 23, 7:09 PM EDTSpecial Weather StatementALYOtsego36 min
Jul 23, 7:12 PM EDTSevere Thunderstorm WarningALYWarren, Washington34 min
Jul 23, 7:53 PM EDTSpecial Weather StatementALYWarren37 min
Jul 23, 7:55 PM EDTSpecial Weather StatementALYHamilton35 min
Jul 23, 7:58 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.